SciELO - Scientific Electronic Library Online

vol.30 issue3Schauder basis in a locally K - convex space and perfect sequence spacesA proposed reparametrization of gamma distribution for the analysis of data of rainfall-runoff driven pollution author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand




Related links


Proyecciones (Antofagasta)

Print version ISSN 0716-0917

Proyecciones (Antofagasta) vol.30 no.3 Antofagasta Dec. 2011 

Proyecciones Journal of Mathematics Vol. 30, No 3, pp. 401-413, December 2011. Universidad Católica del Norte Antofagasta - Chile


An extension of the skew-generalized normal distribution and its derivation

Osvaldo Venegas

Universidad Catolica de Temuco, Chile

Antonio I. Sanhueza

Universidad de La Frontera, Chile

Héctor W. Gómez

Universidad de Antofagasta, Chile



In this paper, we introduce a new class of skew-symmetric distributions which are formulated based on cumulative distributions of skew-symmetric densities. This new class is an extension of other skew-symmetric distributions that have already been studied. We give special attention to a family from this class that could be seen as an extension ofthe skew-generalized-normal model introduced by Arellano-Valle et al.(2004). We study the main properties, stochastic representation, moments and an extension of this new model.

Keywords : Asymmetry; Skew-Generalized Normal Distribution; Skew-Normal Distribution.


Texto completo sólo en formato PDF



[1] Arellano-Valle, R. B., Gómez, H. W. and Quintana, F. A. A new class of skew-normal distributions. Communications in Statistics : Theory and Methods, 33(7), pp. 1465—1480, (2004).

[2] Azzalini, A. A class of distributions which includes the normal ones. Scandinavian Journal Statistics, 12, pp. 171—178, (1985).

[3] Azzalini, A. The skew-normal distribution and related multivariate families (with discussion). Scandinavian Journal Statistics, 32, pp. 159—188, (2005).

[4] Chiogna, M. Some results on the scalar skew-normal distribution. J. Ital. Statist. Soc., 7, pp. 1—13, (1998).

[5] Genton, M. G., Ed. Skew-elliptical distributions and their applications: a journey beyond normality. Chapman & Hall/CRC, (2004).

[6] Goómez, H. W., Venegas, O. and Bolfarine H. Skew-symmetric distributions generated by the distribution function of the normal distribution. Environmetrics, 18, pp. 395—407, (2007).

[7] Gupta, A. K., Chang, F. C. and Huang, W. J. Some skew-symmetric model. Randon Operators Stochastic Equations, 10, pp. 133—140, (2002).

[8] Henze, N. A probabilistic representation of the skew-normal distribution. Scandinavian Journal Statistics, 13, pp. 271—275, (1986).

[9] Martinez, E., Varela, H., Gómez, H. W. and Bolfarine, H. A note on the likelihood and moments of the skew-normal distribution. Statistics and Operations Research Transactions (SORT). 32(1), pp. 57-66, (2008).

[10] Nadarajah, S., Kotz, S. Skewed distributions generated by the normal kernel. Statistics Probability Letters, 65, pp. 269—277, (2003).

[11] Pewsey, A. Problems of inference for Azzalini's skew-normal distribution. Journal of Applied Statistics, 27(7), pp. 859—870, (2000).


Osvaldo Venegas

Departamento de Cs. Matematicas y Fisicas, Facultad de Ingenieria, Universidad Catolica de Temuco,


e-mail :


Antonio I. Sanhueza

Departamento de Matematica y Estadistica, Facultad de Ingenieria, Ciencias y Administracion, Universidad de La Frontera,


e-mail :


Héctor W. Gómez

Departamento de Matematicas, Facultad de Ciencias Basicas, Universidad de Antofagasta,




Received : October 2010. Accepted : September 2011

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License